Nobis Nobis Cartel windows 7 home premium activation key 70-290

Multiple cutaneous neutropenic ulcers associated with azathioprine

We report a case of neutropenic ulceration in a 42-year-old woman receiving azathioprine for pemphigus vulgaris. She developed multiple indolent ulcers involving the nose, neck, and back, after about 6-8 weeks following commencement of azathioprine 50 mg daily. The ulcers were large, disfiguring, dry, and with basal necrotic slough. They were painless and did not discharge pus. The absolute neutrophil count was severely depressed initially, but normalized following azathioprine withdrawal. Swab culture revealed colonization with Klebsiella pneumoniae and the ulcers healed with local debridement, treatment with imipenem, and topical application of mupirocin. However, nasal disfigurement persisted. Neutropenic ulceration is known to be associated with azathioprine therapy but we report this case because of the unusual presentation-indolent cutaneous ulcers. Early recognition of the problem and drug withdrawal can prevent complications like disfigurement.

Neutropenia is characterized by an abnormally low number of neutrophils in the blood. Neutrophils normally comprise 45-75% of circulating white blood cells, and neutropenia is diagnosed when the absolute neutrophil count falls to <1500/ μL. Slowly developing neutropenia often goes undetected and is generally discovered when the patient develops sepsis or localized infections.

There are many causes of neutropenia, and immunosuppressants are a common iatrogenic cause. Azathioprine is an immunosuppressant drug that is being used for nearly 50 years now in organ transplantation and in diseases with suspected autoimmune etiology. Dermatologists use azathioprine as a steroid-sparing agent in various dermatoses such as psoriasis, immunobullous diseases, photodermatoses, and eczematous disorders. [1] The drug has been used in ulcerative autoimmune disorders such as Crohn’s disease and pyoderma gangrenosum. On the other hand, it has also been implicated as a cause of ulceration associated with neutropenia. [2] Most reports of neutropenic ulceration document involvement of the buccal mucosa and oral cavity. We report a case of multiple severe cutaneous ulcers associated with long-term azathioprine use in a patient with pemphigus vulgaris.

Full article available at: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2012;volume=44;issue=5;spage=646;epage=648;aulast=Laha

עם התגית: , ,
נשלח ב Around the Globe, News and Information

JOIN TODAY!

The P/P Registry has been approved by the Western Institutional Review Board (WIRB) and is actively enrolling participants.

ENGLISH VERSION